Severe systemic reaction from calcium hydroxylapatite vocal fold filler Review uri icon

Overview

MeSH Major

  • Anaphylaxis
  • Durapatite
  • Esophagectomy
  • Vocal Cord Paralysis

abstract

  • We describe a severe systemic reaction that occurred following injection augmentation with calcium hydroxylapatite vocal fold filler. The reaction occurred within 30 minutes of the procedure and consisted of diffuse itching, hives, edematous face and eyelids, and voice changes indicating glottic edema. It is classified as a grade 3 systemic reaction. Consideration is given to possible etiologies and at risk patients are discussed. We recommend a postprocedure observation time of at least 30 minutes to monitor for such reactions.

publication date

  • September 2013

Research

keywords

  • Review

Identity

Language

  • eng

Digital Object Identifier (DOI)

  • 10.1002/lary.23762

PubMed ID

  • 23821534

Additional Document Info

start page

  • 2237

end page

  • 9

volume

  • 123

number

  • 9